Tennessee, 2011Damaging Wind in Tennessee, August 3, 2011
August 3, 2011 · NWS HUN · 1 event in 1 county or zone
A line of severe thunderstorms moved through portions of southern middle Tennessee and produced some wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms moved through portions of southern middle Tennessee and produced some wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 3, 9:24 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 3, 9:24 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1024 PM CDT WED AUG 3 2011
.UPDATE...INCREASED POPS FOR PORTIONS OF THE CWA.
&&
.DISCUSSION...
CONVECTION NORTH OF THE AREA IS BECOMING MORE WIDESPREAD THAN
ORIGINALLY THOUGHT. HAVE INCREASED POPS AREA-WIDE TO FOLLOW IN LINE
WITH RECENT CONVECTION TRENDS OVER SRN TN. CHANCE POPS ARE NOW IN
PLACE ALONG AND NORTHEAST OF A LINE FROM MUSCLE SHOALS...TO
DECATUR...TO GUNTERSVILLE...AND INTO SRN PORTIONS OF DEKALB COUNTY.
SLIGHT CHANCE POPS EXIST SOUTHWEST OF THIS LINE.
UPDATED ZONES OUT SHORTLY.
&&
PREV DISCUSSION.../ISSUED 840 PM CDT WED AUG 3 2011/...
TEMPERATURES ACROSS THE TENNESSEE VALLEY THIS EVENING ARE HOLDING
STEADY IN THE MID TO UPPER 80S AT THIS HOUR...WITH FORT PAYNE COMING
IN THE 'COOLEST' AT 82 DEGREES. AFTER THE HOTTEST DAY SO FAR THIS
YEAR...MUSCLE SHOALS OFFICIALLY REACHED 104 DEGREES...DECATUR
OFFICIALLY REACHED 102...AND HUNTSVILLE INTERNATIONAL REACHED 101
THIS AFTERNOON.
THOUGH THE HEAT ADVISORY CONTINUES DUE TO OVERNIGHT LOWS NOT
DROPPING MUCH BELOW THE MID TO UPPER 70S...SOME RELIEF IS IN SIGHT
FOR PORTIONS OF THE CWA. A WEAK FRONT IS CURRENTLY PUSHING SOUTHWARD
ACROSS MIDDLE TENNESSEE THIS EVENING...SPARKING A FEW CLUSTERS OF
SHOWERS/STORMS JUST NORTH OF THE AL/TN BORDER. THESE WILL CONTINUE
TO DRIFT S/SEWRD OVER THE NEXT SEVERAL HOURS...MAINLY AFFECTING AREAS
IN NORTHEASTERN ALABAMA/SOUTHERN MIDDLE TN. A SECOND AREA OF
CONVECTION IS ONGOING AND MOVING EASTWARD ALONG THE TN/KY STATE LINE.
THIS LOOKS TO AFFECT THE SAME AREAS...BUT WILL MONITOR OVER THE NEXT
SEVERAL HOURS.
AS A RESULT...POPS WERE INCREASED IN THESE AREAS TO ACCOUNT FOR THIS.
FOG MAY HAVE TO BE ADDED TO THESE AREAS DEPENDING ON THE COVERAGE OF
THE INCOMING ACTIVITY...BUT WILL LEAVE THIS OUT OF THE FORECAST FOR
NOW. OTHERWISE...THE REMAINDER OF THE FORECAST IS ON TRACK AND NO
OTHER UPDATES WERE NECESSARY.
UPDATED ZONES OUT SHORTLY.
&&
.AVIATION.../FROM 00Z TAFS/...VFR CONDITIONS ARE EXPECTED FOR MUCH
OF THE OVERNIGHT PERIOD UNTIL 04/08-12Z...WHEN PATCHY FOG IS EXPECTED
TO DEVELOP AT BOTH TERMINALS. MVFR CONDITIONS ARE LIKELY AT KHSV
DURING THIS TIME...WITH BRIEF MVFR/IFR CONDITIONS POSSIBLE AT KMSL
/VSBYS ~3SM/. AFTER THE FOG DISSIPATES SHORTLY AFTER SUNRISE
TOMORROW... SHOWERS/STORMS WILL DEVELOP IN THE VICINITY OF THE
TERMINALS AS A WEAK FRONT MEANDERS SOUTHWARD ACROSS THE AREA. VFR
CONDITIONS ARE EXPECTED OUTSIDE OF ANY CONVECTIVE ACTIVITY. FOR
NOW...CONFIDENCE ON THE EXACT TIMING/COVERAGE DIRECTLY AFFECTING THE
TERMINALS IS LOW...SO HAVE OPTED TO CARRY VCSH AND A CB GROUP TO
ACCOUNT FOR THIS FOR NOW.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING ZONES:
CULLMAN...DEKALB...JACKSON...LIMESTONE...MADISON...MARSHALL...
MORGAN.
EXCESSIVE HEAT WARNING FROM 7 AM TO 7 PM CDT THURSDAY FOR THE
FOLLOWING ZONES: COLBERT...FRANKLIN AL...LAUDERDALE...LAWRENCE.
HEAT ADVISORY UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING ZONES:
COLBERT...FRANKLIN AL...LAUDERDALE...LAWRENCE.
TN...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
12Hazardous weather outlook, Aug 3, 11:24 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1224 AM CDT THU AUG 4 2011
ALZ001>010-016-TNZ076-096-097-041015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1224 AM CDT THU AUG 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF THE TENNESSEE
VALLEY THROUGH 5 AM CDT. SEVERE THUNDERSTORMS PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH AND SMALL HAIL WILL BE POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES AND TORRENTIAL RAINFALL...PRODUCING
FLASH FLOODING...CAN ALSO BE EXPECTED.
VERY WARM TEMPERATURES WILL CONTINUE ACROSS MUCH OF THE TENNESSEE
VALLEY THIS EVENING. WITH NIGHTTIME LOW TEMPERATURES ONLY FALLING
INTO THE MID AND UPPER 70S...NOT MUCH RELIEF IS EXPECTED FROM THE
HEAT...THEREFORE A HEAT ADVISORY CONTINUES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
DANGEROUS LEVELS OF HEAT STRESS WILL PERSIST FROM THURSDAY THROUGH
THE UPCOMING WEEKEND...AS HIGH HUMIDITY WILL COMBINE WITH
TEMPERATURES RISING INTO THE MID TO UPPER 90S...WHICH WILL PRODUCE
WIDESPREAD HEAT INDEX VALUES OF 105-110 DEGREES. HEAT INDICES COULD
POTENTIALLY EXCEED 110 DEGREES FOR WESTERN PORTIONS OF THE AREA ON
THURSDAY...AND AN EXCESSIVE HEAT WATCH IS IN EFFECT.
OTHERWISE...THERE IS A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS FROM THURSDAY THROUGH TUESDAY. GUSTY WINDS...FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS
WITH ANY STORMS THAT DEVELOP.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED.
70/DD
In the hours before
Special weather statement, Aug 3, 9:21 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1021 PM CDT WED AUG 3 2011
TNZ097-040345-
FRANKLIN-
1021 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 1045 PM
CDT...
AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ESTILL SPRINGS...OR NEAR WINCHESTER...
MOVING SOUTHEAST AT 20 MPH.
WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WINCHESTER...COWAN...AND SHERWOOD.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3513 8586 3507 8586 3499 8598 3499 8606
3522 8628 3534 8611
TIME...MOT...LOC 0321Z 319DEG 16KT 3521 8612
RSBSpecial weather statement, Aug 3, 9:40 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1040 PM CDT WED AUG 3 2011
TNZ076-096-040415-
LINCOLN-MOORE-
1040 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND MOORE COUNTIES UNTIL
1115 PM CDT...
AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LEWISBURG...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PETERSBURG...CHESTNUT RIDGE...HOWELL...
BELLEVILLE...MIMOSA...AND FAYETTEVILLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3536 8653 3535 8647 3533 8646 3524 8637
3508 8665 3526 8677 3526 8674 3531 8668
3533 8661 3536 8661 3537 8657
TIME...MOT...LOC 0340Z 327DEG 18KT 3536 8671
RSBSpecial weather statement, Aug 3, 10:16 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1116 PM CDT WED AUG 3 2011
ALZ005-006-TNZ076-096-040445-
LIMESTONE-LINCOLN-MADISON-MOORE-
1116 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...LINCOLN...MADISON AND
MOORE COUNTIES UNTIL 1145 PM CDT...
AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MULBERRY TO
MCBURG...MOVING SOUTH AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HARMS...FAYETTEVILLE...SMITHLAND...KELSO...
MOLINO...FLINTVILLE...CRYSTAL SPRINGS...AND BELLEVIEW.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3528 8639 3502 8632 3499 8632 3499 8631
3494 8630 3493 8631 3490 8680 3492 8689
3500 8688 3500 8684 3526 8683 3526 8674
3529 8671
TIME...MOT...LOC 0415Z 347DEG 19KT 3520 8648 3520 8681
RSBSpecial weather statement, Aug 3, 10:31 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1131 PM CDT WED AUG 3 2011
ALZ009-040500-
JACKSON-
1131 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL MIDNIGHT
CDT...
AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF NEW MARKET...OR 12 MILES
NORTHEAST OF MOORES MILL...MOVING SOUTHEAST AT 20 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LARKIN...PRINCETON...
HOLLYTREE...TRENTON...AND GARTH.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3473 8604 3463 8634 3474 8635 3479 8633
3481 8634 3483 8633 3488 8635 3491 8631
3494 8633 3494 8629 3493 8626 3494 8626
3497 8631 3499 8631 3499 8626
TIME...MOT...LOC 0431Z 329DEG 18KT 3490 8632
RSBSpecial weather statement, Aug 3, 11:30 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1230 AM CDT THU AUG 4 2011
ALZ008>010-040615-
DE KALB-JACKSON-MARSHALL-
1230 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON AND MARSHALL
COUNTIES UNTIL 115 AM CDT...
AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSSELL CAVE
NATIONAL MONUMENT TO GRANT...MOVING SOUTHEAST AT 25 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BRIDGEPORT...FACKLER.
MARTINTOWN...SCOTTSBORO.
FABIUS.
LANGSTON.
SECTION...PISGAH.
HIGDON...ROSALIE.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTHERN ALABAMA.
&&
LAT...LON 3421 8593 3457 8631 3459 8631 3460 8633
3498 8586 3499 8572 3491 8558 3461 8553
TIME...MOT...LOC 0530Z 306DEG 21KT 3493 8580 3456 8627
RSBThunderstorm Wind, Lincoln
- When
- August 3, 11:30 PM CST to 11:35 PM CST
- Where
- Lincoln County, 0.16 mi ESE of Howell to 1.24 mi N of Corder Xrd
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 35.229, -86.618
Numerous trees and power lines were downed by a line of severe thunderstorms in the county. The locations around Fayetteville Tennessee where the most concentrated thunderstorm wind damage occurred included: Lewisburg highway, North Main Street, Kidd Highway, and Clay and Oak Streets.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Tennessee, August 3 to 7, 20113 deaths · 21 events
- Flash Flood and Hail in Alabama, August 3 to 4, 20111 death · $1.3 million · 1.75 in hail · 21 events
- Damaging Winds and Lightning Strikes in Missouri, August 3 to 5, 20111 death · $62,000 · 52 kt wind · 8 events
- Excessive Heat in Louisiana, August 3, 20111 death · 1 event
- Lightning Strike in South Dakota, August 3, 20111 death · 1 event
- Hail and Damaging Winds in Tennessee, August 3 to 4, 20111 injured · $110,000 · 1 in hail · 22 events
- Excessive Heat in Missouri, August 3, 2011$324,000 · 1 event
- Hail and Damaging Winds in Kansas, August 3, 2011$160,000 · 1.75 in hail · 14 events
- Damaging Winds in Tennessee, August 3, 2011$101,000 · 60 kt wind · 12 events
- Hail and Damaging Wind in Texas, August 3, 2011$125,000 · 78 kt wind · 2 events
- Damaging Winds and Heavy Rain in Arizona, August 3, 2011$82,000 · 60 kt wind · 4 events
- Wildfire in Oklahoma, August 3, 2011$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345143.